MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY 2MM STERILE DISP. CYTOL.; ENDOSCOPIC CYTOLOGY BRUSH

CONSOLIDATED MEDICAL EQUIPMENT COMPANY 2MM STERILE DISP. CYTOL.; ENDOSCOPIC CYTOLOGY BRUSH
Model Number 129R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not being returned and no photograph evidence was provided.Therefore, the reported failure could not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: before advancing the instrument through the flexible bronchoscope, retract brush into catheter by pulling the brush handle back approximately 5 cm or until brush tip is flush with distal end of catheter.The catheter and protective tip protect the bristles from some of the contaminating organisms that may be picked up while passing it through the flexible bronchoscope.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, 129r, was being used on (b)(6) 2021 during a bronchoscopy procedure and when they ¿deployed the brush it broke off in the patient.We were able to retrieve the brush out of the patient.¿ there was no report of impact or injury to the patient.The procedure was completed.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
2MM STERILE DISP. CYTOL.
Common Device Name
ENDOSCOPIC CYTOLOGY BRUSH
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
MDR Report Key12646644
Report Number3007305485-2021-00391
Device Sequence Number4557845
Product Code FDX
UDI-Device Identifier10653405052388
UDI-Public(01)10653405052388(17)260516(10)202105174
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K791668
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2026
Device Model Number129R
Device Catalogue Number129R
Device Lot Number202105174
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2021
Initial Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1